Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 594, NWS Norman, OK

July 4, 2016Archer County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2016, 7:03 PM CDT for Archer County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2016, 7:03 PM CDT (00:03 UTC)
Expired
Jul 4, 2016, 7:45 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:44 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 4, 2:44 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
244 PM CDT MON JUL 4 2016

.DISCUSSION...
Heat/humidity and rain chances are the story for this forecast.

Overall, at least isolated storms will be possible everyday
through the weekend due to heating and moisture in the weakly
forced environment. Although chances will be so low or activity
is going to be so isolated that some days do not currently have
mentionable PoPs.

Showers/storms will continue to be possible into this evening
across parts of southern Oklahoma and western north Texas where
activity has already been throughout the day. Storms will be
possible in western parts of the fa Tuesday with a few strong to
severe storms possible. The most coverage and best chance for
showers/storms appears to be later this week when a front
approaches and moves into northern parts of the area. Otherwise,
like mentioned before, storm development will be dependent on
heating and any mid-level disturbances affecting the fa that are
currently difficult to pinpoint.

The bigger impact to more people over at least the next couple of
days will likely be the heat and humidity. Max heat index values
of 102 to maybe as high as 110 are expected Tuesday. Will continue
with the heat advisory into Tuesday but will add the north central
Oklahoma counties. Heat index values may be a few degrees lower
Wednesday, if dewpoints are a little drier and highs a couple of
degrees higher, but are currently still forecast to be in the 100
to 105 degree range. With current forecast numbers, will hold off
on extending heat advisory into Wednesday for now but if
temps/dewpoints change just a little then a heat advisory may also
be needed for parts of the area Wednesday. The hot and humid
conditions will continue through Friday but with slowly decreasing
dewpoints currently expected each day heat index values are
currently expected to remain below advisory criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  94  77  96 /  10  20  10  10
Hobart OK         75 100  78 100 /  20  20  20  10
Wichita Falls TX  77 100  78  99 /  30  20  10  10
Gage OK           72  99  75 102 /  10  20  20  10
Ponca City OK     76  95  77  97 /  10  10  10  10
Durant OK         77  93  77  94 /  20  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ007-008-012-013-
     018>020-023>032-037>048-050>052.

TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.

&&

11/25
Hazardous weather outlook, Jul 4, 11:24 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT MON JUL 4 2016

OKZ004>048-050>052-TXZ083>090-051630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1124 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND NORTHERN
TEXAS. THE MARGINAL RISK RESIDES NEAR AND SOUTH OF A LINE FROM
ERICK AND ALTUS TO ARDMORE AND ATOKA. THE STRONGEST STORMS WILL
BE CAPABLE OF WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF
QUARTERS AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AND
SOUTHEAST.

.HEAT...
HIGH TEMPERATURES TODAY WILL CLIMB INTO THE MID TO UPPER 90S. HEAT
INDICES WILL REACH 100 TO 105 FOR MANY LOCATIONS ACROSS CENTRAL
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.HEAT...
TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE WEEK.
HEAT INDICES WILL APPROACH THE 100 TO 108 DEGREE RANGE ACROSS THE
REGION EACH AFTERNOON.

.THUNDERSTORMS...
THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH THE WEEK. NO
SEVERE WEATHER IS EXPECTED. GREATER COVERAGE OF STORMS APPEARS
POSSIBLE FRIDAY AND SATURDAY AS A FRONTAL BOUNDARY TRIES TO PUSH
INTO NORTHERN AND WESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 4, 5:10 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUL 4 2016

TXZ086-042245-
WICHITA TX-
510 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA COUNTY UNTIL
545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ELECTRA...MOVING NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LAT...LON 3407 9865 3393 9875 3399 9894 3415 9890
TIME...MOT...LOC 2207Z 124DEG 4KT 3404 9880

..SPEG.
Special weather statement, Jul 4, 5:18 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUL 4 2016

TXZ084-087-042245-
KNOX TX-FOARD TX-
518 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND
SOUTHEASTERN FOARD COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GILLILAND.
THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3368 9957 3373 9977 3391 9975 3384 9950
TIME...MOT...LOC 2214Z 197DEG 3KT 3378 9965

..SPEG.
Special weather statement, Jul 4, 5:49 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT MON JUL 4 2016

TXZ086-042315-
WICHITA TX-
549 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL
615 PM CDT...

AT 545 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS WESTERN
WICHITA COUNTY. THESE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LOCATIONS IMPACTED INCLUDE...
IOWA PARK...ELECTRA...KAMAY...PLEASANT VALLEY AND HAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3386 9894 3414 9895 3407 9862 3384 9862
TIME...MOT...LOC 2245Z 273DEG 2KT 3401 9875

MAHALE
Special weather statement, Jul 4, 6:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT MON JUL 4 2016

OKZ014-021-050015-
ROGER MILLS OK-BECKHAM OK-
648 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS AND
NORTHEASTERN BECKHAM COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ELK CITY...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3559 9958 3551 9937 3528 9944 3529 9958
TIME...MOT...LOC 2347Z 196DEG 12KT 3537 9950

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:52 AM CDTSpecial Weather StatementOUNBeckham38 min
Jul 5, 4:40 AM CDTSevere Thunderstorm WarningOUNJackson50 min
Jul 5, 4:43 AM CDTSevere Thunderstorm WarningOUNTillman47 min
Jul 5, 4:44 AM CDTSpecial Weather StatementOUNGreer31 min
Jul 5, 4:50 AM CDTSpecial Weather StatementOUNRoger Mills25 min
Jul 5, 5:17 AM CDTSpecial Weather StatementOUNGreer28 min
Jul 5, 5:25 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon33 min
Jul 5, 5:30 AM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman45 min
Jul 5, 8:45 AM CDTSpecial Weather StatementOUNCarter, Comanche, Cotton, Murray, Stephens60 min
Jul 4, 8:02 PM CDTSpecial Weather StatementOUNKnox28 min
Jul 4, 8:07 PM CDTSevere Thunderstorm WarningOUNKnox23 min
Jul 4, 8:40 PM CDTSpecial Weather StatementOUNBaylor35 min
Jul 5, 4:25 AM CDTSpecial Weather StatementOUNFoard, Hardeman50 min
Jul 5, 4:57 AM CDTSpecial Weather StatementOUNArcher, Wichita33 min
Jul 5, 5:33 AM CDTSpecial Weather StatementOUNKnox42 min
Jul 5, 6:16 AM CDTSpecial Weather StatementOUNArcher, Clay29 min
Jul 5, 6:27 AM CDTSpecial Weather StatementOUNWichita33 min
Jul 5, 6:31 AM CDTAreal Flood AdvisoryOUNWichita59 min
Jul 5, 6:36 AM CDTSpecial Weather StatementOUNArcher, Clay39 min
Jul 5, 7:14 AM CDTSpecial Weather StatementOUNClay31 min
Jul 5, 7:21 AM CDTAreal Flood AdvisoryOUNArcher3 hr
Jul 5, 8:09 AM CDTSpecial Weather StatementOUNBaylor36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.